Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2017, 4:11 PM EDT for Wilcox County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 10, 2017, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WWUS82 KFFC 102011
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT MON JUL 10 2017
GAZ108-109-102045-
Wilcox GA-Dodge GA-
411 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILCOX AND SOUTHWESTERN
DODGE COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT...a strong thunderstorm was over Browning, or near
Abbeville...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Abbeville, Milan, Rhine, Union, Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3185 8327 3191 8340 3213 8331 3201 8307
3190 8321 3187 8318 3186 8318 3185 8319
3185 8321 3184 8321
TIME...MOT...LOC 2011Z 210DEG 7KT 3193 8327
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:53 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 10, 2:53 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 253 PM EDT Mon Jul 10 2017 .SHORT TERM /Tonight through Tuesday Night/... Scattered showers and thunderstorms have developed across the CWFA this afternoon. A more solid line of convection has developed across central portions of this state. This should be where the old convergence boundary lies. More widespread activity will continue to drift northwards across the far SE portion of the CWFA. Showers and thunderstorms will linger well into the evening hours. The forecast isn't much different for tomorrow either, with the greatest chances for precip south of Interstate 20. Widespread severe weather is not anticipated today or tomorrow, but a few strong storms will be likely. An isolated severe thunderstorm cannot be ruled out. PWATS are down across the northern half of the CWFA today, but BL winds remain blo 20kt, so thunderstorms will be slow movers and capable of producing locally heavy rainfall. Temps may be a degree or two warmer tomorrow. NListemaa && .LONG TERM /Wednesday through Monday/... No wholesale changes to the period given little to no differences seen in latest guidance. Kept similar pops/weather elements through out accordingly and refreshed rest with general blend. A bit more run-to-run consistency now at the late period front getting more confidence on timing with pushing into the CWA for Sunday. Previous discussion follows... Baker PREV DISCUSSION... /issued 406 AM EDT Mon Jul 10 2017/ LONG TERM /Tuesday Night through Sunday/... Through the extended period, the region remains in a typical summertime pattern with generally diurnally driven convection in the afternoons and evenings. Western Atlantic surface high pressure nosing into the region will funnel moisture into the region, supporting the unstable/active environment over the state. Later in the period, a cold front will approach north Georgia. Latest model solutions are running around 12 hours later than the previous runs, with the front moving into north Georgia during the day Saturday. This front moves into central Georgia by Sunday, with little progression thereafter. Have kept good chance to likely pops over the state through the weekend, but these may be conservative and would not be surprised to see likely or categorical pops in the forecast by midweek. Although the temperatures Wednesday are still within a few degrees of normal, by Friday the temperatures will warm into the 90s with the influence of the high pressure ridge. The combination of temperatures and the moist air mass will produce apparent temperatures in the low 100s Wednesday through Saturday, particularly over middle Georgia. A Heat Advisory for heat index values of 105 or higher may be necessary into the latter half of the week. 31 && .AVIATION... 18Z Update... Scattered showers and thunderstorms have started to develop this afternoon and will linger into the evening hours. Do think a few shra (and potentially a tsra) could skirt ATL. For now, it looks like the most likely timing for this would be between 21-23z. Will add a brief tempo for thunder if it becomes necessary. Winds will be difficult, mostly in part due to the speeds being very light. Do think the main direction should be SE this afternoon. //ATL Confidence...18Z Update... Low to medium confidence on wind direction - high confidence on speed. High confidence for the other elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 72 91 / 30 30 20 30 Atlanta 72 89 73 90 / 30 30 20 30 Blairsville 63 85 66 85 / 20 30 20 30 Cartersville 70 89 71 89 / 20 30 20 30 Columbus 74 91 75 93 / 60 40 20 40 Gainesville 70 88 72 88 / 20 30 20 30 Macon 72 90 73 92 / 60 40 20 40 Rome 68 91 71 90 / 10 20 10 30 Peachtree City 70 89 71 90 / 30 30 20 30 Vidalia 74 91 74 92 / 60 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....31/Baker AVIATION...NListemaa
Hazardous weather outlook, Jul 10, 9:57 AM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 957 AM EDT Mon Jul 10 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 957 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening, generally south of a line from Columbus, to Thomaston, to Warrenton. A few strong storms are possible, with the main hazards being damaging winds to 50 MPH and frequent lightning. Small hail and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of showers and thunderstorms across north and central Georgia Tuesday through Sunday, particularly during the afternoon and evening hours. A few storms could be strong to severe with gusty winds and frequent lightning the main hazards. Hail and locally heavy rainfall will also be possible. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 10, 12:15 PM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1215 PM EDT MON JUL 10 2017
GAZ023-025-034-035-101700-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
1215 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...WESTERN
JACKSON...WESTERN BARROW AND NORTHEASTERN GWINNETT COUNTIES UNTIL 100
PM EDT...
At 1215 PM EDT...a strong thunderstorm was over Hog Mountain, or 9
miles north of Lawrenceville...moving east at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Suwanee, Buford, Braselton, Auburn, Flowery Branch, Dacula, Oakwood,
Hoschton, Carl, Talmo, Rest Haven, County Line, Thompsons Mill,
Harbin, Chateau Elan, Aqualand Park, Chestnut Mountain, Road
Atlanta-Lanier Speedway and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3420 8369 3393 8379 3393 8380 3392 8382
3402 8405 3422 8396
TIME...MOT...LOC 1615Z 285DEG 7KT 3409 8394
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 10, 1:53 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EDT MON JUL 10 2017
GAZ025-034-035-047-101845-
Jackson GA-Walton GA-Barrow GA-Gwinnett GA-
153 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
NORTHEASTERN WALTON...BARROW AND EASTERN GWINNETT COUNTIES UNTIL 245
PM EDT...
At 153 PM EDT...a strong thunderstorm was over Fort Yargo State Park,
or over Winder...moving east at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Auburn, Statham, Bethlehem, Carl, Russell, Fort Yargo State
Park, Gratis, Bold Springs, County Line, Nicholasville and Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3404 8353 3395 8357 3391 8364 3389 8363
3388 8359 3379 8363 3390 8387 3407 8380
TIME...MOT...LOC 1753Z 288DEG 7KT 3397 8376
WIND...50MPHSpecial weather statement, Jul 10, 2:55 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT MON JUL 10 2017
GAZ067>069-101945-
Upson GA-Meriwether GA-Pike GA-
255 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPSON...SOUTHEASTERN
MERIWETHER AND SOUTHWESTERN PIKE COUNTIES UNTIL 345 PM EDT...
At 255 PM EDT...a strong thunderstorm was over Molena, or 11 miles
east of Greenville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Zebulon, Woodbury, Molena, Sunset Village, Lincoln Park,
Atwater, Lifsey Springs, Crest, Sunnyside, Hannahs Mill, Imlac and
Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8462 3313 8434 3286 8430 3287 8448
3288 8448 3288 8450 3287 8451 3288 8459
TIME...MOT...LOC 1855Z 262DEG 8KT 3298 8452
WIND...40MPHSpecial weather statement, Jul 10, 3:11 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT MON JUL 10 2017
GAZ097-109>111-102000-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
311 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...NORTHERN
TELFAIR...SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 400 PM
EDT...
At 311 PM EDT...a strong thunderstorm was over Little Ocmulgee State
Park, or over McRae...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Helena, Glenwood, Scotland, Chauncey, Jay Bird Springs,
Achord, Cedar Grove and Little Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3207 8307 3234 8294 3221 8264 3199 8285
TIME...MOT...LOC 1911Z 206DEG 8KT 3210 8291
WIND...40MPHSpecial weather statement, Jul 10, 4:05 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT MON JUL 10 2017
GAZ097-109-102045-
Laurens GA-Dodge GA-
405 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND DODGE
COUNTIES UNTIL 445 PM EDT...
At 405 PM EDT...a strong thunderstorm was near Jay Bird Springs, or 7
miles east of Eastman...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Dexter, Cadwell, Chauncey, Rentz, Jay Bird Springs, Achord,
Plainfield and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8318 3244 8306 3231 8278 3215 8293
3214 8295 3213 8295 3208 8300
TIME...MOT...LOC 2005Z 209DEG 14KT 3219 8305
WIND...40MPHSpecial weather statement, Jul 10, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT MON JUL 10 2017
GAZ108-109-102045-
Wilcox GA-Dodge GA-
411 PM EDT MON JUL 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILCOX AND SOUTHWESTERN
DODGE COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT...a strong thunderstorm was over Browning, or near
Abbeville...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Abbeville, Milan, Rhine, Union, Browning and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3185 8327 3191 8340 3213 8331 3201 8307
3190 8321 3187 8318 3186 8318 3185 8319
3185 8321 3184 8321
TIME...MOT...LOC 2011Z 210DEG 7KT 3193 8327
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:15 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Jul 9, 9:18 PM EDT | Special Weather Statement | FFC | Houston | 27 min |
| Jul 10, 12:15 PM EDT | Special Weather Statement | FFC | Barrow | 45 min |
| Jul 10, 1:53 PM EDT | Special Weather Statement | FFC | Barrow | 52 min |
| Jul 10, 2:55 PM EDT | Special Weather Statement | FFC | Pike | 50 min |
| Jul 10, 3:11 PM EDT | Special Weather Statement | FFC | Wheeler | 49 min |
| Jul 10, 4:05 PM EDT | Special Weather Statement | FFC | Dodge | 40 min |
| Jul 10, 4:14 PM EDT | Special Weather Statement | FFC | Hancock | 46 min |
| Jul 10, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 13 min |
| Jul 10, 5:38 PM EDT | Special Weather Statement | FFC | Wilkes | 37 min |
| Jul 10, 5:42 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jul 10, 6:15 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Jul 10, 6:24 PM EDT | Special Weather Statement | FFC | Taylor | 36 min |
| Jul 10, 6:39 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 51 min |
| Jul 10, 6:44 PM EDT | Special Weather Statement | FFC | Bibb | 46 min |
| Jul 10, 6:55 PM EDT | Special Weather Statement | FFC | Muscogee | 35 min |
| Jul 10, 7:05 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.